Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 17, NWS Shreveport, LA

June 7, 2001Natchitoches Parish, Red River Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 7, 2001, 2:08 AM CDT for Natchitoches Parish, Red River Parish, Sabine Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 2:08 AM CDT (07:08 UTC)
Expired
Jun 7, 2001, 8:00 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 070709
FFWSHV
LAC069-081-085-071300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 AM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
  RED RIVER PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 800 AM CDT

* AT 208 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED VERY HEAVY RAIN...WITHIN A BAND OF SHOWERS AND           
  THUNDERSTORMS ABOUT 25 MILES WIDE. THE BAND EXTENDED FROM NEAR     
  PROVENCAL IN NATCHITOCHES PARISH...TO FLORIEN IN SABINE PARISH.
  THE THUNDERSTORMS WERE MOVING TO THE NORTH AT ABOUT 20 MPH AND
  WILL CONTINUE TO DEVELOP AND SPREAD OVER THE SAME GENERAL AREA.
  THE THUNDERSTORMS WILL BE MOVING INTO RED RIVER PARISH. 

THESE THUNDERSTORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN STREETS AND HIGHWAYS AND UNDERPASSES...ALONG WITH 
RURAL COUNTRY ROADS AT LOW WATER CROSSINGS...AND SOME LOW FARMLAND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY
ESPECIALLY IF THE WATER IS MOVING RAPIDLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUE;D A FLASH FLOOD
WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
  RED RIVER PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 800 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:00 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 6, 9:00 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT WED JUN 6 2001

WITH REMAINS OF TROPICAL STORM ALLISON REMAINING OVER EAST TEXAS
AND AFFECTING THE FOUR STATE REGION INTO LATE WEEK...THE POTENTIAL
FOR FLASH FLOOD CONTINUES. WILL UPDATE THE PREVIOUS ZONES TO MAKE A
FEW MINOR CHANGES. HEAVY RAINFALL WILL CONTINUE OVER PARTS OF THE
FORECAST AREA ESPECIALLY THE EAST TEXAS AND NORTHWEST LOUISIANA
PORTION OF THE WATCH. RAIN AND THUNDERSTORMS CONTINUED TO DEVELOP
AND SPREAD OVER THE SAME REGION AND WILL THROUGH THE NIGHT.
CENTER OF THE LOW PRESSURE AREA LOOKED TO BE BETWEEN NACOGDOCHES AND
TYLER TEXAS WITH A SLOW NORTH MOVEMENT. MODELS INDICATED THAT THE
SYSTEM WILL SHIFT AROUND OVER EAST TEXAS AND CONTINUE TO PROVIDE A
MOIST TROPICAL FETCH OF GULF AIR WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES.

06

PREVIOUS NUMBERS...

SHV 71/86/72/88/70 87653
MLU 70/84/71/88/71 88654
TXK 69D/82/70/87/68 77643
TYR 70/84/70/88/69 77643
LFK 72/82/71/88/71 88643

.SHV...FLASH FLOOD WATCH TONIGHT FOR NW LA AND E TX.
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167

In the hours before

Local storm report, Jun 6, 10:55 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT WED JUN 06 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1035 PM    COUSHATTA                 LA   FLOODING
06/06/01   RED RIVER                      2 FEET OF WATER COVERING
                                          HIGHWAY 71 IN COUSHATTA NEAR
                                          CAR DEALERSHIP
                                          REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:23 PM CDTFlash Flood WarningSHVRed River3 hr

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.